MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43778
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
As initially reported to customer relations: per customers email.Defective.Broke while attempting to deploy stent.Unable to place stent.Did any unintended section of the device remain inside the patient¿s body? not specified by end user.If yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? no.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Are images of the device or procedure available? n/a, yes, no.Not specified by end user.At what stage of the procedure did the complaint occur? stent placement.Details of access sheath used (name, fr size, length)? 8fr.What was the target location for the stent? n/a.Was the product inspected for kinks or damage before use? yes.Was the device used percutaneously? no.Was the device flushed through both flushing port before the procedure, as per ifu? yes.Was pre-dilation performed ahead of placement of the stent? n/a.Was post-dilation performed after the placement of the stent? n/a.Details of the wire guide used (name, diameter, hyrdophyllic)? n/a did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? no.Was resistance encountered when advancing the wire guide to the target location? no.Was resistance encountered when advancing the delivery system to the target location? n/a.How did the physician deal with this resistance? not specified by end user.The above responses were received by the customer on (b)(6) 2023.
 
Additional Manufacturer Narrative
Pma/510(k) # p050017 s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma 510k#p050017 s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report being submitted due to the return of the device and completion of the lab evaluation on 04-apr-2023 and additional information received 27-apr-2023: replacement device had the same lot number.Reported used qty updated to 2.
 
Event or Problem Description
Supplemental report being submitted due to the completion of investigation on (b)(6) 2023.
 
Additional Manufacturer Narrative
Pma 510k #p050017/s002 and s003.Device evaluation off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required.The ziv5-18-125-7-80 device of lot number c1983313, involved in this complaint, were returned for evaluation without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on evaluation of the device, the following was observed: visual inspection: ¿ red safety tab not returned.¿ stent returned separately and intact.¿ outer sheath separated from the handle.Functional inspection: ¿ 0.018" wire guide passed with no issue.This is the required wire guide for this device.¿ device flushed with no issue.Manufacturing records prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity a review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue ifu/label review there is evidence to suggest that the customer did not follow the instructions for use.It should be noted that the instructions for use (ifu0043) states the following: ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries.¿ from the information given, it is known that the physician attempted to deploy the stent in the sfa for which they are not intended.It is also known that the user used an incorrect size access sheath during this procedure.It is known that the user used a 8fr access sheath where the required size is a 5fr.As per ifu0043 states ¿table 9:guide to choosing the appropriated introducer/guiding sheath or guiding catheter: 5fr delivery system ¿ 5fr introducer/guiding sheath french size¿.Image review an image was not returned for evaluation.Root cause review a definitive root cause of off label use was determined from the investigation.From the information available, it is known that the physician attempted to deploy this stent during a cerebral intracranial venous stenting procedure for which they are not intended.Using a device outside its validated intended area of use, means we cannot predict how the device will perform.Using this device in the this area would have caused the sheath separation as this is not the intended location of these devices.Instructions for use states ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries.¿ as per d00213689, rev006, off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Also secondary to the off label use, it is known that the user used an incorrect size access sheath during this procedure.It is known that the user used a 8fr access sheath where the required size is a 5fr.As per ifu0043 states ¿table 9:guide to choosing the appropriated introducer/guiding sheath or guiding catheter: 5fr delivery system ¿ 5fr introducer/guiding sheath french size¿.Confirmation of complaint is confirmed based on visual and/or functional inspection.Summary according to the initial reporter the device was defective and broke while attempting to deploy the stent.They were unable to place the stent using this device.Confirmed quantity of 02 devices, confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.A second device of the same lot number was used to successfully complete the procedure.The off label use of the second device is also captured in this complaint as it has the same rpn and lot number.Investigation findings conclude that a definitive root cause was established.The user has not complied with the requirements of the ifu with respect to the intended use of the device.From the information available, it is known that the physician attempted to deploy this stent during a cerebral intracranial venous stenting procedure for which they are not intended.The ifu states that ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries".Also secondary to the off label use, it is known that the user used an incorrect size access sheath during this procedure.It is known that the user used a 8fr access sheath where the required size is a 5fr.As per ifu0043 states ¿table 9:guide to choosing the appropriated introducer/guiding sheath or guiding catheter: 5fr delivery system ¿ 5fr introducer/guiding sheath french size.Complaint is confirmed based on visual and/or functional inspection.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16662147
Report Number3001845648-2023-00203
Device Sequence Number14935980
Product Code NIO
UDI-Device Identifier10827002437781
UDI-Public(01)10827002437781(17)250930(10)C1983313
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberG43778
Device Catalogue NumberZIV5-18-125-7-80
Device Lot NumberC1983313
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/06/2023
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer03/07/2023
03/07/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date05/03/2023
07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown